Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 19, 2011, 5:46 PM CDT for 4 counties in Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2011, 5:46 PM CDT (22:46 UTC)
- Expired
- Mar 19, 2011, 6:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 6:07 PM CDT | HAIL 1.75 | 6 Se Anton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WUUS54 KLUB 192246 SVRLUB TXC189-219-279-303-192345- /O.NEW.KLUB.SV.W.0001.110319T2246Z-110319T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 546 PM CDT SAT MAR 19 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN NORTHWEST TEXAS. SOUTHEASTERN LAMB COUNTY IN NORTHWEST TEXAS. NORTHWESTERN LUBBOCK COUNTY IN NORTHWEST TEXAS. NORTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS. * UNTIL 645 PM CDT * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ANTON...OR 14 MILES WEST OF ABERNATHY...AND MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPADE... COTTON CENTER...HALE CENTER...HALFWAY AND PLAINVIEW. THIS STORM WILL ALSO CROSS HIGHWAY 84 BETWEEN ANTON AND SHALLOWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3427 10209 3420 10156 3372 10195 3375 10220 TIME...MOT...LOC 2245Z 220DEG 25KT 3380 10208 $$ JORDAN
2 follow-up statements
322 WWUS54 KLUB 192312 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 612 PM CDT SAT MAR 19 2011 TXC219-279-303-192321- /O.CAN.KLUB.SV.W.0001.000000T0000Z-110319T2345Z/ LAMB TX-LUBBOCK TX-HOCKLEY TX- 612 PM CDT SAT MAR 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOCKLEY... NORTHWESTERN LUBBOCK AND SOUTHEASTERN LAMB COUNTIES IS CANCELLED... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3420 10156 3383 10186 3385 10208 3426 10197 TIME...MOT...LOC 2311Z 229DEG 22KT 3390 10193 $$ TXC189-192345- /O.CON.KLUB.SV.W.0001.000000T0000Z-110319T2345Z/ HALE TX- 612 PM CDT SAT MAR 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR HALE COUNTY... AT 609 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THE GOLF BALL SIZE HAIL WAS REPORTED 3 MILES NORTH OF ROUNDUP. THE MOST INTENSE PART OF THIS STORM WAS LOCATED 7 MILES SOUTH OF COTTON CENTER...OR ABOUT 7 MILES NORTHWEST OF ABERNATHY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SETH WARD... HALFWAY...COTTON CENTER...PLAINVIEW AND HALE CENTER. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3420 10156 3383 10186 3385 10208 3426 10197 TIME...MOT...LOC 2311Z 229DEG 22KT 3390 10193 $$ JORDAN
449
WWUS54 KLUB 192324
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
624 PM CDT SAT MAR 19 2011
TXC189-192345-
/O.CON.KLUB.SV.W.0001.000000T0000Z-110319T2345Z/
HALE TX-
624 PM CDT SAT MAR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR HALE COUNTY...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES SOUTHEAST
OF COTTON CENTER...OR ABOUT 7 MILES NORTH OF ABERNATHY...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SETH
WARD...HALFWAY...COTTON CENTER...PLAINVIEW AND HALE CENTER. THIS
STORM WILL ALSO CROSS INTERSTATE 27 BETWEEN HALE CENTER AND
ABERNATHY RESULTING IN RAPID PONDING OF WATER ON THE ROAD SURFACE
AND POOR VISIBILITIES.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
LAT...LON 3420 10156 3383 10186 3384 10202 3385 10204
3426 10197
TIME...MOT...LOC 2323Z 239DEG 20KT 3393 10186
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:37 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 19, 2:37 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 237 PM CDT SAT MAR 19 2011 .SHORT TERM... UA LOW OFF THE COAST OF OREGON CONTINUED TO DIG SSE AND THUS INDUCED SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LOOKING AT THE SFC...THE COLD FRONT THAT MOVED SOUTH ACROSS THE CWA YESTERDAY MORNING SHOWED SIGNS OF A SLOW RETREAT NORTH...AS IT WAS SPATIALLY DISTRIBUTED NEAR AN WEST OF ASPERMONT TO SNYDER TO SEMINOLE LINE PER 20Z METAR ANALYSIS. THUS ISENTROPIC UPGLIDE SOUTH OF THE FRONTAL ZONE AND UPSLOPE SFC WINDS AIDED IN ISOLATED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE SOUTH PLAINS...MAINLY ACROSS SOUTHERN /NEAREST THE FRONTAL BOUNDARY/ AND EASTERN ZONES. A DRYLINE WAS SHAPING UP ACROSS EASTERN NEW MEXICO...AS SOME BUBBLING CU COMMENCED NEAR SANTA FE NEW MEXICO TO DELL CITY TEXAS. BROKEN TO OVERCAST CLOUD DECKS CONFINED TEMPS TO THE 50S AND 60S /WITH A FEW LOWER 70S SE/ ACROSS THE SOUTH PLAINS. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE IF SKIES CONTINUE TO BREAK. THUS SOME STORMS COULD PULSATE TOWARDS STRONGER LEVELS DUE TO DAYTIME DESTABILIZATION. BIT OF DISCREPANCY EXISTS AMONGST MODELS IN REGARDS TO PRECIP EVOLUTION LATER THIS EVENING AND TONIGHT. THE NAM SOLUTION RETREATS THE FRONTAL BOUNDARY TO NEAR THE NORTHEASTERN ZONES THIS LATE THIS AFTERNOON/EARLY THIS EVENING...WITH BEST PRECIP DEVELOPING ALONG AND EAST OF THE BOUNDARY. MODEL SOUNDINGS EXHIBITED A CAPPING INVERSION ALBEIT WEAKENING AS LAPSE RATES STEEPEN WITH TIME...IN ADDITION TO MID-LEVEL INSTABILITY WITH PROGGED CAPE VALUES AOA 1500 J/KG ACROSS THE AFOREMENTIONED AREA AND SOUTHERN LOCALES. CONCURRENTLY...GENERALLY WEAK VORT MAX ENERGY EMBEDDED IN THE FLOW ALOFT IS PROGGED TO SWING NORTHEAST ACROSS THE SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS WHICH MAY AID IN PROVIDING MESOSCALE FORCING FOR ASCENT PER THE NAM. FURTHERMORE THE NAM SOLUTION EXHIBITED A SHARPENING DRYLINE AS IT EDGES EASTWARD NEAR THE TEXAS/NEW MEXICO BORDER TONIGHT...WHICH WILL AID TO DRAW DRIER AIR /AND POSSIBLY STORMS ALTHOUGH THE NAM KEEPS IT DRY/ CLOSER TO THE REGION. THUS BEST PRECIP APPEARS TO SHIFT TO THE SOUTHEASTERN TEXAS PANHANDLE/ROLLING PLAINS TONIGHT...COINCIDING WITH THE RETREATING BOUNDARY...BEST LLJ /35-40 KTS/ AND MID-LEVEL INSTABILITY /AOA 1500 J/KG/. THE GFS SOLUTION ALSO DISPLAYS A RETREATING FROPA BUT AT A SLIGHTLY SLOWER PACE...AS IT IS SPATIALLY DISTRIBUTED ACROSS NORTHERN ZONES BY THIS EVENING. PRECIP IS ALSO SHOWN ALONG THE FRONTAL ZONE IN ADDITION TO CONVECTIVE SIGNALS FARTHER SOUTH AND WEST ALONG AND EAST OF A DRYLINE LATE TONIGHT. HENCE...THE GFS SOLUTION PUSHES THE DRYLINE FARTHER EAST TO THE FAR WESTERN ZONES...WHILE CONCURRENTLY A SLIGHTLY STRONGER DEPICTED UA VORT MAX SWINGS ACROSS THE NORTHERN AND NORTHWESTERN ZONES. QPF SIGNALS PREVAILS THROUGH EARLY SUNDAY MORNING ACROSS ALL BUT THE FAR WESTERN ZONES...AS PWATS NEAR 1.00 ACROSS LOCALES OFF THE CAPROCK PER SOUNDINGS. CURRENT THINKING IS THAT THE NAM IS TOO DRY AND THE GFS PERHAPS TOO WET AND WILL LEAN TOWARDS A BLEND OF THE SOLUTIONS. THUS...WILL MAINTAIN MENTIONABLE POPS THROUGH EARLY SUNDAY MORNING WITH BEST POPS SHIFTING EAST AND NORTH WITH TIME. MODEL SOUNDINGS DISPLAYED THE RE-ESTABLISHMENT OF LOW LEVEL MOISTENING AS THE LLJ RAMPS UP OVERNIGHT...HINTING AT THE DEVELOPMENT OF LOW CLOUDS AND POSSIBLE FOG PRODUCTION BY SUNDAY MORNING. BY SUNDAY AFTERNOON SFC LEE TROUGHING WILL DEVELOP NW OF THE REGION...THUS INDUCING BREEZY SOUTH TO SOUTHWESTERLY SFC WINDS. AS A RESULT...THE DRYLINE WILL PUSH EASTWARD NEARING THE EDGE OF THE CAPROCK AND AID TO TRANSPORT DRIER AIR ESPECIALLY ACROSS LOCALES ON THE CAPROCK. AS MID TO UPPER LEVEL THICKNESS VALUES INCREASE...TEMPS ARE ANTICIPATED TO WARM INTO THE LOWER TO MID 80S. THUS ABOVE NORMAL TEMPS AND DOWNSLOPING WIND CONDITIONS WILL DROP RELATIVE HUMIDITY VALUES TO BETWEEN 10 TO 15 PERCENT ACROSS CENTRAL AND WESTERN ZONES. EXPECTED LACK OF SIGNIFICANT RAINFALL ACROSS THE SAID AREA COMBINED WITH DRY FUELS AND THE ABOVE PARAMETERS WILL VALIDATE INCREASED FIRE WEATHER CONCERNS. ONLY MITIGATING FACTOR WILL BE 20-FOOT WINDS AS SPEEDS ARE ANTICIPATED TO REMAIN BELOW CRITICAL VALUES. HAVE KEPT POPS BELOW MENTIONABLE LEVELS ATTM FOR SUNDAY AFTERNOON DUE TO A CAPPING INVERSION PER SOUNDINGS AND A SLIGHTLY DIFFUSED/NON-SHARPENED DRYLINE. && .LONG TERM... THE MAIN FOCUS IN THE EXTENDED REMAINS ON THE UL TROF AND ASSOCIATED FIRE WX CONCERNS FOR TUE. HOWEVER...MODELS HAVE INCREASED THE LOW LVL MOISTURE SOME WITH THE LATEST RUN. THIS MAKE SENSE GIVEN THE AMOUNT OF PACIFIC MOISTURE ALREADY PUSHING ONSHORE WITH THIS SYSTEM. THAT BEING SAID THOUGH THE DRYLINE WILL NOT BE AS PRONOUNCED ACROSS THE FA THERE REMAINS ENOUGH DRY AIR BEHIND IT AFTER MIDDAY TUE FOR ELEVATED FIRE CONCERNS. OVER THE LAST COUPLE OF RUNS GUIDANCE HAS FINALLY INCREASED WIND SOME...THOUGH THE MEX DID DROP A MPH OR SO THIS LATE RUN DUE IN PART SLIGHTLY MORE MOISTURE EXPECTED. ALSO...SOUNDING PROFILES DON/T EXTEND THE STEEP LAPSE RATES AS FAR INTO THE MID LVLS AS IN PREVIOUS RUNS. AS THE UL TROF EXITS THE REGION A DRY COLD FRONT WILL PUSH THRU THE AREA ON WED...WITH RETURN FLOW BACK BY THU AS UL FLOW BECOMES MORE ZONAL. ALSO...THU THE LEE TROF/DRYLINE DEVELOPS AS A SHORTWAVE PUSHES ACROSS THE NRN PLAINS. AS THIS WAVE PROPAGATES EWARD THE DRYLINE WILL SLIDE INTO THE ERN ROLLING PLAINS BEFORE THE NEXT COLD FRONT BACKDOORS INTO THE SRN PANHANDLES. THIS SHOULD KEEP MOST TSTM DEVELOPMENT E OF THE AREA WHERE LESS OF A CAP EXIST. THOUGH...AS THE FRONT PUSHES SWARD AND LOW LVL MOISTURE INCREASE THERE IS SOME POTENTIAL FOR PRECIP MAINLY OFF THE CAPROCK. HOWEVER...WILL CONTINUE A DRY EXTENDED FORECAST AS CONFIDENCE REMAINS LOW. MEADOWS && .PRELIMINARY POINT TEMPS/POPS... FRIONA 44 80 44 79 46 / 20 0 0 0 0 TULIA 48 80 47 79 49 / 30 10 0 0 0 PLAINVIEW 49 79 48 79 50 / 30 10 0 0 0 LEVELLAND 48 82 50 82 51 / 20 0 0 0 0 LUBBOCK 51 83 52 82 53 / 30 10 10 10 10 DENVER CITY 49 83 52 83 53 / 30 0 10 0 10 BROWNFIELD 50 83 51 83 53 / 30 0 10 10 10 CHILDRESS 53 81 52 81 52 / 30 10 10 10 10 SPUR 52 81 52 83 53 / 30 10 10 10 0 ASPERMONT 55 84 56 83 56 / 20 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/40
Hazardous weather outlook, Mar 19, 5:03 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 503 PM CDT SAT MAR 19 2011 TXZ021>044-202215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 503 PM CDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA THROUGH TONIGHT. A FEW STORMS MAY REACH SEVERE LEVELS WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THE CAPROCK SUNDAY AFTERNOON AND WEST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR MONDAY AFTERNOON. ON TUESDAY...WARM...DRY AND BREEZY CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE ENTIRE OUTLOOK AREA BRINGING A GREATER THREAT OF CRITICAL FIRE WEATHER CONDITIONS.
In the hours before
Special weather statement, Mar 19, 5:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 532 PM CDT SAT MAR 19 2011 TXZ028-029-034-035-192300- HALE-HOCKLEY-LAMB-LUBBOCK- 532 PM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...LAMB AND HALE COUNTIES... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF ABERNATHY TO 20 MILES SOUTHWEST OF ABERNATHY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS TO 50 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:37 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.